I started taking 50mg sertraline almost a week ago for anxiety induced headaches and OCD. I started to get chronic headaches around mid October and after being referred to a neurologist, he diagnosed me with anxiety and prescribed me xanax to help deal with the headaches. He also scheduled an MRI just to be safe which turned out to be normal. The xanax helped a bit, but I decided I didn't want to become dependant and decided to seek a more long term solution to my anxiety. Went back to the neurologist and he prescribed me Zoloft. I was still having headaches and slight vision problems but after being on 50 mg for a couple days, I began having my usual chronic headaches accompanied by a strange sensation in my head when I breathed in. It's hard to describe. It's kind of like a rush of dull pain that intensifies as I breathe in. It's dizzying and unrelenting and seems to creep up on me as the day goes by, becoming the worst at night. The painful headaches have subsided slightly the past day or so, but this dizzying and unpleasant sensation has lingered and is becoming slightly worse. My head also feels full and seems to feel "fuller" when I breathe in. Has anyone else experienced this sensation and could it just be a side effect of the zoloft? Or could it be part of my pre-existing headaches, unrelated to the zoloft?
It is very difficult to say what is causing the headaches as you say that they were occurring before you started the Zoloft, but Zoloft can have the side effect of mild headache. The headache from the Zoloft usually subsides within the first couple of weeks, if it occurs at all. You mention difficulty breathing and pain associated with it, could you have possibly developed a sinus infection in the last few weeks or so? What you describe suggests something of this nature.
Hi there! I am sorry for your headache pain. That is the worst. So, your neurologist found no abnormalities? I'm on Zoloft 200mg (max daily - fun times!) for OCD & GAD. When I first started I remembered absolutely getting headaches. I'd talk to your doctor though... Seems you'd like to get rid of the pain, not intensify it. Zoloft & all SSRIS, in my experience, make one feel a bit "off" at first. If unpleasant symptoms continue please contact your provider. I wish you relief!
Hi there! I’ve just been upped to 150mg of Zoloft/sertraline and have been getting similar sensations.
The headaches at the top of my head and almost feels like I have sinus problems as it on and off hurts more and has a weird sensation when breathing through my nose.
All I can say is, I got dulled versions of these symptoms when I started on 50mg and can only hope I’m just feeling them stronger because it’s such a higher dose.
Stick it out. I was on 50mg for around a month before I started to feel back to “reasonable” normal health and felt barely any side effects.
It’s a new chemical that your body will take awhile to adjust to.
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Sep 2015 • 1 answer
Updated 20 Feb 2019 • 3 answers
Updated 15 Dec 2016 • 4 answers
Updated 31 Jan 2019 • 5 answers
Updated 21 Aug 2018 • 3 answers